Help with test results


I am going to see my GP on Friday and would appreciate help with preparing for it. I was diagnosed with Hashimotos in July (they sent me a letter in the post to tell me....). My First test was at the end of May and that was

TSH 29.61

Free T4 8.8-

I was put on 50 mg of thyroxine but felt awful (I don't think my adrenals could cope) so it was reduced to 25mg. At the end of July my result was

TSH 8.17

Free T4 13.6

I was left on 25 mg and told to come back in 3 months. I felt ok at first but as I tried to do more I soon felt dreadful (I also get very distressing menstrual problems when it is bad) so went to see Dr P. We set on a plan of adrenals and then nutri thyroid. That same day I had a hospital appointment and they gave me a blood test in case I needed an operation for something else. 3 weeks later I got a letter telling me to see my doctor as my TSH that day was 62.

In fairness my GP was furious that I wasn't called sooner but it did make me realise why I felt so bad.

I'm currently taking 6 nutri thyroid, 1 adrenal extra and 4 nutri adrenals a day. My latest results are

TSH 30.7

Free T4 9.8

My ferritin is 20, am I right in thinking that is too low? Folate level is 19.4. I think I will have to go back on thyroxine as the TSH is so high but would love any advice that would help me get the most out of the meeting with my GP. I will talk to Dr P again too. Should I be asking to speak to an endocrinologist? If anyone has time to give me any advice I would be so grateful. I see a different GP every time and it's proving a struggle

2 Replies

  • I think you will have to go on levothyroxine as your TSH is too high. If you could put the ranges of your blood tests it makes it easier to comment as labs differ throuhout the country.

    Maybe your adrenals have recovered a bit as you have been on Nutri Adrenals for a while.

    25mcg is far too low and you have been on it too long, although I understand the reason for the reduction. Being on too low a dose can cause you more problems with your metabolism. I hope you are able to increase and feel better soon. It is a nightmare really and many doctors just are out of their depth.

  • Thank you for your advice, it's appreciated

You may also like...